Looks like you got the old "this one is hysterical ,get her out of here" brush off.
Sorry to say it but some doctors just do this when the cann't be bothered.
There can be a great many causes for your symptoms of which MS is only one.
Did your PC refer you to a neuro if so you can go back and get a refferal for a second opinion (not that you got one in the first place)
As for testing the should do Mri's of the brain with and without contrast .Mri of the cevical spine . A lumbar punture (AKA) a spinal tap and possibly evoked potenial testing . Even after all that the cann't rule out MS alltogether.
You got the brush of once but if you really feel your symptoms are MS related then you have to get another neuro and be properly tested.
Just wondering if your neuro ever ordered an Avonex antibody test . A positive result can show that the Avonex is losing it's effectiveness,that been said I have no idea if there would be a correlation between a positive result and the effectiveness of either rebif or betasoren.
Personally I have been on Avonex since diagnosis twelve years ago and have had no problems, but if I had to change it would be to an oral med. I wouldn't be able to handle shots every two days but each to their own as the say.
M.S. symptoms can turn up as early as eighteen and given the family history it is worth checking out.
That been said so is your hypertyhroidism as it may be causing some of your symptoms.
I would say to get the M.S. work up done by a neuro and if it is M.S. then get started on a treatment plan . If it is not M.S. then try to figure out what it is and treat that.
As for not bothering your doctor ,it is their job to treat you or at least refer you to someone who can. The hard truth is that you have to advocate for yourself when some thing is wrong with you or doctors will just write a script ,maybe ignore you all together .
One thing for sure is that an eighteen year old should, not go from been fireman fit to where you are in three months so something is wrong.
Get it checked into and let us know how you are doing.
My first reaction is to say find out what the elephant is and then see what your options are. If it not MS then great but try to get a treatment plan for your other conditions as the will only get worse .
A good neuro is the place to start and whoever else your PC recomends if the can not treat your symptoms themselves.
I have a concern about you starting on Avonex , betasarone and Avonex are both interfurons all be the are different dosage amounts. I am just wondering why your neuro thinks Avonex will work when betasarone didn't. If you have allready disscussed this well then it is a mute point.
I have been on Avonex since my diagnosis twelve years ago and it has worked really well for me. The first thing you will have to work out is an injection schedule. By this I mean picking a time of the week and a time of the day when the side effects (if any) will have least interference with your life .Yes I know finding that thirty seconds will be hard.
For coping with the side effects themselves I have always found that Tylenol before the shot helps. For a long time I kept an extra two and a glass of water on the bedside table just in case. I also knew where to find an extra blanket .
Make sure the script is for the Avonex pen , it is a recent improvement on the injection system and I do mean an improvement.
Your neuro's office should take care of all your training and be able to answer all of your concerns.
Let us know how you are doing and I hope this helps
Please do not let the attitude of one bigot reflect on your opinion of the rest of us .I have reported this to Web MD and hopefully the will take it down soon.
To Anon-1066 the purpose of this support group is to help people and there families who have MS there is no use for your bigotry in doing this . If you are unwilling to help then please do not say anything.
My name is Rory and I do not hide behind the Anon featureView Thread
Cann't help you out here as the probably have different user names than the used here . I guess if you were to read c some older posts here two years plus (try where are you from or lies) maybe you could search some of those user names.
I have been on Avonex since my diagnosis eleven years ago and have never had your sort of problem with it.
Have you had your Avonex anti-bodies checked lately it is possible that your body is processing the Avonex wrong. I presume that blood liver work is done every three months and normal , if it is not then you should change treatments anyway.
Have the done MRI's to see if there is progress in the MS liasion load as it is possible that the MS is causing all this, again if this is the case you need to change.
Personally I would consider changing no matter what . There are many other options so why suffer if it is avoidable.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.